Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 64, NWS Kansas City, MO

May 18, 2005Atchison County, Doniphan County, Kansas; Buchanan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 18, 2005, 6:19 PM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2005, 6:19 PM CDT (23:19 UTC)
Expired
May 18, 2005, 7:00 PM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 182319
SVREAX
KSC005-043-MOC021-190000-
/O.NEW.KEAX.SV.W.0064.050518T2319Z-050519T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT WED MAY 18 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS
  SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS

* UNTIL 700 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DONIPHAN...OR 7 MILES NORTHEAST OF
  ATCHISON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RUSHVILLE BY 625 PM CDT.

THE TOWN OF DE KALB IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480

$$

CUTTER
2 follow-up statements
000 
WWUS53 KEAX 182343
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT WED MAY 18 2005

KSC005-043-MOC021-190000-
/O.CON.KEAX.SV.W.0064.000000T0000Z-050519T0000Z/
DONIPHAN KS-ATCHISON KS-BUCHANAN MO-
641 PM CDT WED MAY 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN
BUCHANAN...NORTHEASTERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES UNTIL
700 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM...LOCATED NEAR RUSHVILLE...OR 6 MILES 
NORTHEAST OF ATCHISON...WAS MOVING EAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ATCHISON...SOUTHERN DONIPHAN AND SOUTHWESTERN BUCHANAN
COUNTIES...INCLUDING THE TOWNS OF DONIPHAN...RUSHVILLE AND DE KALB.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480

$$

CUTTER
000 
WWUS53 KEAX 182356
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT WED MAY 18 2005

KSC005-043-MOC021-190005-
/O.EXP.KEAX.SV.W.0064.000000T0000Z-050519T0000Z/
DONIPHAN KS-ATCHISON KS-BUCHANAN MO-
655 PM CDT WED MAY 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN...
NORTHEASTERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES WILL BE ALLOWED
TO EXPIRE...

AT 654 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:48 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 18, 2:48 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 PM CDT WED MAY 18 2005

.DISCUSSION...
PER PREVIOUS DISCUSSION...AREA CONTINUES TO BE UNDER THE INFLUENCE
OF AN APPROACHING UPPER LEVEL WAVE AS OF MID DAY WEDNESDAY.  SHOWERS
AND THUNDERSTORMS STILL FORECAST TO DEVELOP BY MID AFTERNOON ACROSS
EASTERN KANSAS...AND GRADUALLY TRACK EASTWARD.  RAIN WILL LINGER
OVERNIGHT...AS UPPER LOW AND ATTENDANT SURFACE COLD FRONT PASS
THROUGH THE REGION. MAIN CONCERNS FROM THURSDAY THROUGH SATURDAY
REVOLVE AROUND LINGERING PRECIP CHANCES DURING THE DAY ON
THURSDAY...AS WELL AS THE POSSIBILITY FOR A SUBSTANTIAL WARMUP ON
FRIDAY.

CONSENSUS OF NAM/NGM/UKMET/CANADIAN MODELS INDICATING THAT
THE UPPER LOW WILL GRADUALLY SINK SOUTHEASTWARD ACROSS IL AND IN
DURING THE DAY ON THURSDAY.  GFS REMAINS THE OUTLIER...CONTINUING TO
ADVERTISE A NEARLY DUE SOUTH TRACK ACROSS EASTERN MO.  GFS HAS
MAINTAINED THIS TRACK ALL WEEK LONG...BUT FEEL THAT EAST COAST LOW
WILL PUSH OFF SHORE JUST ENOUGH TO ALLOW THE CONSENSUS FORECAST TO
VERIFY.  THIS WOULD LIKELY MEAN THAT ANY WRAPAROUND PRECIP ON THE
BACK SIDE OF THE DEPARTING LOW WOULD FALL ONLY ACROSS NORTHEASTERN
AND CENTRAL MISSOURI.  IVE RETAINED CHANCE POPS ACROSS EASTERN CWA
THROUGH MIDDAY THURSDAY...BUT TRIMMED BACK OVER REMAINDER OF
FORECAST AREA AS UPPER LEVEL RIDGE BUILDS INTO THE AREA.

ATTENTION THEN TURNS TO TEMPERATURES ON THURSDAY AND FRIDAY.
PREDOMINANTLY WESTERLY FLOW AT SURFACE DURING THE DAY ON THURSDAY
WOULD INDICATE DOWNSLOPE WINDS ACROSS NE/KS.  FORECAST HIGHS LOOK TO
BE RIGHT ON TRACK...WITH ONLY MINOR TWEAKS.  THINGS TURN INTERESTING
DURING THE DAY ON FRIDAY THOUGH.  BOTH NGM/ETA MOS GUIDANCE ARRIVED
THIS MORNING ADVERTISING HIGHS OF 95 AND 87 RESPECTIVELY AT
MCI...WHILE MAV GUIDANCE RETAINED HIGHS AROUND 80.  GFS TEMPERATURES
ON FRIDAY AT 850MB ARE IN THE 12-14C RANGE...WHILE NAM BRINGING IN
20+C TEMPS DURING THE SAME TIME.  PER FAVORED POSITION OF UPPER LOW
PROGGED BY NAM...FEEL THAT 850MB THERMAL RIDGE WILL MAKE ITS WAY
INTO ERN KS/WRN MO BY FRIDAY.  DESPITE WEAK FLOW AT 850...FEEL THAT
UPPER RIDGE WILL SLIDE FAR ENOUGH EAST DURING THE DAY ON FRIDAY TO
WARRANT AN INCREASE. AS A RESULT...TEMPERATURES HAVE BEEN BROUGHT UP
BY ABOUT 10 DEGREES ACROSS THE BOARD.

LEINS

STARTING THIS WEEKEND A WEST CONUS RIDGE WILL PICK A FIGHT WITH A
NUMBER OF STRONG SHORTWAVES PROGGED TO MOVE THROUGH THE NORTHERN
FLOW. THIS WILL BRING SOME VARIABILITY TO THE FORECAST OVER THE
WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. LATEST MID RANGE
MODELS SHOW THE JET BUCKLING ACROSS THE NORTHERN PLAINS RESULTING IN
A SHORTWAVE MOVING THROUGH MINNESOTA INTO THE GREAT LAKES SATURDAY
AND SUNDAY. THIS WILL PUSH A FRONT SOUTH SATURDAY NIGHT INTO SUNDAY.
WITH WINDS TURNING TO THE SOUTHEAST...AND AN INCREASE IN CLOUD
COVER... TEMPERATURES SHOULD MODERATE SOMEWHAT SATURDAY COMPARED TO
FRIDAYS HIGHS...EVEN AS THE FRONT APPROACHES FROM THE NORTH. AS FOR
PRECIP WITH THE FRONT...CURRENT THOUGHTS ARE THAT ITS PROGRESS IS A
BIT TOO FAST GIVEN THE RIDGE TO THE SOUTH. ADDITIONALLY...MOISTURE
RETURN BY SATURDAY AFTERNOON LOOKS DOUBTFUL GIVEN THE EXPECTED WIND
FIELD ACROSS THE CENTRAL PLAINS...THUS I HAVE KEPT POPS OUT OF
SATURDAY. I DID HOWEVER BUMP POPS ALONG THE MISSOURI IOWA BORDER
INTO THE CHANCE CATEGORY FOR SUNDAY AS THE FRONT PUSHES THROUGH
MAXIMIZING FORCING. A SHORT LIVED NORTHWEST FLOW WILL ESTABLISH
ITSELF SUNDAY... ALLOWING TEMPERATURES BACK OFF FROM THE
UNSEASONABLY HIGH READINGS THAT WILL HAVE DOMINATED KANSAS AND
MISSOURI EARLY IN THE WEEKEND.

EARLY NEXT WEEK SEASONALLY NORMAL TEMPERATURES WILL RETURN AS THE
RIDGE FLATTENS OUT UNDER THE PRESSURE OF SEVERAL MORE SHORTWAVES IN
THE NORTHERN FLOW. SOME INDICATIONS ARE THAT ANOTHER WAVE WILL PUSH
THROUGH KANSAS AND MISSOURI TUESDAY AND WEDNESDAY. FOR NOW I  HAVE
ONLY UPPED CLOUD COVER AND ADDED SLIGHT CHANCE POPS TO TUESDAY AND
TUESDAY NIGHT. THOUGHTS ARE THAT THE PROGGED POSITION OF THESE SMALL
WAVES IS SOMEWHAT SUSPECT GIVEN THE FAST ZONAL FLOW THAT IS
EXPECTED TO DOMINATE THE CONUS AT THAT TIME.

CUTTER

&&

.PREV DISCUSSION...
145 PM WED
HAVE LOWERED HIGH TEMPERATURES ALL BUT FAR SOUTHERN CWA DUE TO
EXTENSIVE LOW CLOUDINESS AND ONGOING CONVECTION OVER NORTHEAST MO.
SATELLITE IMAGERY SHOWS BANDS OF ACCAS ACROSS NORTHWEST MO ABOVE THE
LOWER CLOUDS INDICATING THE PRESENCE OF AN INVERSION/CAP WHICH LAPS
SOUNDING DATA DEPICTS AROUND 700MB. COULD SEE ELEVATED STORMS OVER
NORTHWEST CWA PRIOR TO ANY SURFACE BASED CONVECTION CLOSER TO THE
WEAK FRONT WHICH ARCS FROM SOUTHEAST NEB THROUGH SOUTH CENTRAL KS.
AXIS OF INSTABILITY AHEAD OF THE WEAK FRONT RUNS FROM WLD IN SOUTH
CENTRAL KS TO STJ WITH CAPES TOPPING OUT AT 1500 J/KG WEST OF MKC.
NAM FORECASTS SUFFICIENT 0-6KM BULK SHEAR...40KTS OR MORE...THIS
AFTERNOON WHICH WOULD SUPPORT SEVERE STORMS. WILL CONTINUE TO
MONITOR SATELLITE AND RADAR FOR SIGNS OF MID LEVEL...ABOVE 10K
FEET...CONVECTIVE DEVELOPMENT ABOVE THE CAP. BEST BET FOR INITIAL
SURFACE BASED STORMS WOULD BE OVER EAST CENTRAL AND SOUTH CENTRAL KS
FROM NR TOP TO ICT SOUTH-SOUTHWESTWARD.

MJ

701 AM WED...
CONVECTION THIS MORNING IS CONTAINED TO NORTH CENTRAL
MISSOURI...WHERE A LINE OF THUNDERSTORMS HAS ORGANIZED. THERE IS
SOME SLIGHT SOUTHWARD BUILDING TO THIS LINE...BUT ANTICIPATE THIS
TREND TO BE LIMITED. HAVE LOWERED POPS TO 30 PERCENT SOUTH AND WEST
OF THIS LINE. EXPECT THERE TO BE A LULL IN THE ACTIVITY DURING THE
LATE MORNING AND EARLY AFTERNOON...WITH THE LATE AFTERNOON/EVENING
THUNDERSTORM POTENTIAL/STRENGTH CONTINUING TO HINGE ON THE AMOUNT OF
CLEARING THAT OCCURS.

SCHMIT

317 AM CDT...
THE SHORTWAVE TROUGH OF RECENT ANTICIPATION IS NOW CENTERED OVER THE
WESTERN DAKOTAS EARLY THIS MORNING. ASSOCIATED BAND OF CONVECTION
STRETCHES FROM WESTERN IOWA SOUTHWEST ACROSS SOUTHEAST NEBRASKA AND
NORTH CENTRAL KANSAS. THE LOW LEVEL JET PUNCH OF 65 KNOTS (PER 850
MB PROFILER) IS PROGGED TO VEER IN THE NEXT FEW HOURS...AND ASSIST
IN THE EASTWARD PROGRESSION/DEVELOPMENT OF THE AFOREMENTIONED
ACTIVITY INTO THE NORTHWEST CWA. HAVE DISTRIBUTED MORNING POPS
ACCORDINGLY...WITH A 30-50 GRADIENT FROM SOUTHEAST TO NORTHWEST. THE
FORECAST FOR THIS AFTERNOON CONTINUES TO HINGE ON WHERE/IF A
BOUNDARY FROM THE MORNING CONVECTION SETS UP. CLOUD COVER MAY
REDUCE AFTERNOON DESTABILIZATION...BUT THAT FACTOR MAY BE MEDIATED
BY THE LACK OF A CAPPING INVERSION. HAVE PLACED THE HIGHEST
AFTERNOON POPS ACROSS NORTH CENTRAL/EAST MISSOURI WHERE BOTH
NAM AND GFS SOLUTIONS PROG DECENT ISENTROPIC LIFT ON THE 300K-310K
SURFACES. THE SURFACE FRONT WILL ENTER THE PICTURE AS IT REACHES
NORTHWEST MISSOURI LATE THIS AFTERNOON AND EARLY EVENING...AND
SHOULD TRIGGER ADDITIONAL THUNDERSTORM ACTIVITY. SURFACE DEWPOINTS
WILL RISE INTO THE UPPER 50S AND LOW 60S AND COMBINE WITH
CONDITIONALLY UNSTABLE LAPSE RATES TO CONTRIBUTE TO A THREAT FOR
SEVERE THUNDERSTORMS. SHEAR PARAMETERS POINT TO A MULTI-CELLULAR
MODE OF CONVECTION...WITH PROGGED 0-3KM BULK SHEAR MAGNITUDE OF
25-35 KNOTS. THE MAIN CONCERNS THEREFORE APPEAR TO BE
HAIL...WINDS...AND HEAVY RAIN.

NAM/GFS/UKMET SOLUTIONS ALL DEPICT A MORE PROGRESSIVE SOUTHEASTWARD
ADVANCEMENT OF THE MID-LEVEL TROUGH ON THURSDAY...WHICH ALLOWS A
BROADER RIDGE TO BUILD INTO THE AREA. THIS SHOULD CREATE
UNSEASONABLY WARM CONDITIONS ON THURSDAY AFTERNOON...ESPECIALLY
ACROSS THE WESTERN FORECAST AREA...WHERE GUIDANCE NUMBERS HAVE ZONED
IN ON THE UPPER 80S TO AROUND 90 DEGREES AND 850 MB TEMPS IN THE MID
TO UPPER TEENS ARE FORECAST. EASTERN AREAS WILL STILL BE SOMEWHAT
UNDER THE INFLUENCE OF THE SHORTWAVE TROUGH...SO HAVE GONE AROUND
5-10 DEGREES COOLER THERE. WILL ALSO PRESERVE 30 POPS IN THE EXTREME
EASTERN PORTION OF THE FORECAST AREA ON THURSDAY AFTERNOON FOR
POTENTIAL COLD POOL INSTABILITY SHOWERS.

HAVE MAINTAINED A DRY FORECAST AFTER THURSDAY...WITH TEMPERATURES
RELATIVELY CLOSE TO SEASONAL NORMALS.

SCHMIT

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SEVERE THUNDERSTORM WATCH TIL 10PM MOC047-095-165.
KS...SEVERE THUNDERSTORM WATCH TIL 10PM KSC005-091-103-107-121-209
Hazardous weather outlook, May 18, 1:00 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED MAY 18 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED MAY 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS OVER NORTHEAST AND NORTH CENTRAL MISSOURI ARE
EXPECTED TO WEAKEN THIS AFTERNOON. ALTHOUGH LOCALLY HEAVY RAINFALL
AND SMALL HAIL ARE POSSIBLE...NO SEVERE WEATHER IS ANTICIPATED WITH
THESE STORMS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM MID TO LATE AFTERNOON
ACROSS NORTHEAST AND EAST CENTRAL KANSAS. A SQUALL LINE SHOULD EVOLVE
AND SPREAD TO THE EAST AND INTO NORTHWEST AND WEST CENTRAL MISSOURI
BY LATE AFTERNOON OR EARLY EVENING. COMPLICATING MATTERS ARE THE
WIDESPREAD CLOUD COVER AND A TEMPERATURE INVERSION WHICH SHOWS UP
AROUND 10000 FEET. UNTIL THIS INVERSION ERODES IT WILL BE DIFFICULT
TO GENERATE WIDESPREAD THUNDERSTORM ACTIVITY. AT THIS TIME WE BELIEVE
THIS INVERSION COULD ERODE DURING THE MID TO LATE AFTERNOON
HOURS...OR PEAK HEATING OF THE DAY...AND ALLOW FOR RAPID
THUNDERSTORM DEVELOPMENT. AN UPPER LEVEL DISTURBANCE TRACKING EAST
ACROSS NEBRASKA AND NORTH CENTRAL KANSAS WILL ACT TO INITIATE THE
STORMS OVER KANSAS. IF SUFFICIENT HEATING OCCURS...SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
GENERALLY SOUTH OF THE MISSOURI RIVER. THE PRIMARY THREATS ARE LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS EAST OF A BETHANY TO
SEDALIA LINE ON THURSDAY THROUGH EARLY AFTERNOON. THERE IS ALSO A
CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN ONE THIRD OF MISSOURI. NO
SEVERE THUNDERSTORMS ARE EXPECTED ON EITHER DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF
A KANSAS CITY TO MOBERLY LINE.

MJ

In the hours before

Special weather statement, May 18, 2:47 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT WED MAY 18 2005

KSZ025-057-060-103>105-MOZ028-029-037-190300-
ATCHISON KS-CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-LINN KS-
MIAMI KS-PLATTE MO-WYANDOTTE KS-
247 PM CDT WED MAY 18 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 287...IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING
COUNTIES...

IN KANSAS:

ATCHISON...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE.

IN MISSOURI:

CLAY...JACKSON AND PLATTE.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON...
KANSAS CITY...OLATHE AND PAOLA.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 18, 5:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT WED MAY 18 2005

KSZ102-182330-
DONIPHAN-
551 PM CDT WED MAY 18 2005

...SIGNIFICANT WEATHER ALERT FOR DONIPHAN COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENTON...OR 12 MILES NORTHWEST OF
ATCHISON...MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR TROY BY 615 PM CDT.

SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN IS EXPECTED WITH THIS
STORM.

CUTTER
Special weather statement, May 18, 6:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT WED MAY 18 2005

KSZ025-102-MOZ020-182345-
ATCHISON-BUCHANAN-DONIPHAN-
607 PM CDT WED MAY 18 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON...SOUTHERN
DONIPHAN AND WESTERN BUCHANAN COUNTIES...

AT 603 PM CDT...A TRAINED STORM SPOTTER...3 MILES SOUTH OF THE CITY
OF DENTON KANSAS...OBSERVED PEA SIZED HAIL WITH A STRONG
THUNDERSTORM STORM THAT WAS MOVING DUE EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR DONIPHAN BY 615 PM CDT.
  6 MILES SOUTH OF WATHENA BY 640 PM CDT.

SMALL HAIL...AND HEAVY RAIN IS EXPECTED TO CONTINUE WITH THIS STORM.

CUTTER

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.